Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 19, NWS Corpus Christi, TX

May 29, 201110 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at May 29, 2011, 3:53 AM CDT for 10 counties in Texas. It took effect at May 29, 2011, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 29, 2011, 3:53 AM CDT (08:53 UTC)
In effect from
May 29, 2011, 10:00 AM CDT
Expired
May 29, 2011, 7:00 PM CDT
In force
9 hr
Issued by
NWS Corpus Christi, TX

Counties Bee County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 40 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.9 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2011-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1757 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2011-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1757 J/kg
Mixed-layer CIN
-521 J/kg
Mixed-layer LCL
1446 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

795 
WWUS74 KCRP 290853
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
353 AM CDT SUN MAY 29 2011

...WIND ADVISORY IN EFFECT FOR THE SOUTH TEXAS COASTAL PLAINS TODAY...

.THE COMBINATION OF LOW PRESSURE ACROSS WESTERN TEXAS AND NORTHERN
MEXICO AND HIGH PRESSURE ACROSS THE NORTHERN GULF COAST WILL
PROVIDE WINDY CONDITIONS ACROSS SOUTH TEXAS TODAY. WINDS WILL
INCREASE RAPIDLY AS TEMPERATURES RISE THIS MORNING AND WILL REMAIN
HIGH THROUGH THE AFTERNOON BEFORE DECREASING IN THE EVENING WITH
LOSS OF DAYTIME HEATING.

TXZ231>234-240>244-246-300000-
/O.NEW.KCRP.WI.Y.0019.110529T1500Z-110530T0000Z/
LIVE OAK-BEE-GOLIAD-VICTORIA-DUVAL-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-REFUGIO-
INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...FREER...BENAVIDES...SAN DIEGO...ALICE...
ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...PORTLAND...
INGLESIDE...ARANSAS PASS...SINTON...MATHIS...REFUGIO...WOODSBORO
353 AM CDT SUN MAY 29 2011

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

SOUTHEAST WINDS WILL INCREASE TO 25 TO 30 MPH WITH GUSTS
APPROACHING 40 MPH BY MID TO LATE MORNING TODAY. WINDS WILL REMAIN
STRONG THROUGH THE AFTERNOON HOURS BEFORE DECREASING THROUGH THE
EVENING WITH THE LOSS OF DAYTIME HEATING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER.

MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH
CAUTION TODAY.  THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT
TIMES.

RESIDENTS SHOULD SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER
OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG WINDS.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at May 28, 11:42 PM CDT, 4 hours 11 minutes earlier.

Area forecast discussion, May 28, 11:42 PM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1142 PM CDT SAT MAY 28 2011

.DISCUSSION...PLEASE SEE THE AVIATION DISCUSSION BELOW FOR MORE
DETAILS.

&&

.AVIATION...SATELLITE IMAGERY INDICATES A WIDE EXPANSE OF MVFR
STRATUS MOVING/DEVELOPING NWD ACROSS THE WESTERN GULF. THIS IS
INDICATIVE OF A SLIGHTLY DEEPER BOUNDARY LAYER MOISTURE DEPTH
WHICH HAD BEEN PROGGED BY THE SHORT-RANGE MODELS SINCE YDA. AS A
RESULT...EXPECT A RAPID DEVELOPMENT OF STRATUS THROUGH 13Z ACROSS
MOST OF SOUTH TX. THERE WL EVEN BE SOME PATCHY IFR CEILINGS...
MAINLY ALONG A VCT TO ALI CORRIDOR. A LIFTING/DISSIPATION OF
CEILINGS WL ENSUE AFTER 14Z. BY 17Z...MOST AREAS WL BE IN THE VFR
RANGE EXCEPT ALONG THE IMMEDIATE COAST WHERE MVFR CEILINGS WL LKLY
PERSIST THROUGH MOST OF THE DAY. ANOTHER WINDY DAY IS EXPECTED ON
SUNDAY AS THE GRADIENT BECOMES EVEN STRONGER THAN ON SATURDAY.
WIND GUSTS BETWEEN 30 AND 35 KT WL BE QUITE COMMON. MVFR STRATUS
WL LKLY DEVELOP EVEN QUICKER INLAND ON SUNDAY WITH MOST OF THE
COASTAL BEND ENGULFED BY STRATUS BY 02Z TMW.

&&

.PREV DISCUSSION... /ISSUED 939 PM CDT SAT MAY 28 2011/

DISCUSSION...DEBRIS HIGH CLOUDS WL CONTINUE TO DISSIPATE TNT FROM
EARLIER ISOLATED MEXICAN CONVECTION. MEANWHILE...LOW STRATUS
EVIDENT ACROSS THE NW GULF WL BE IMPACTING THE CWA TNT. THE
FORECASTING SOUNDINGS INDICATING AN INCREASE IN MOISTURE DEPTH
TNT. AS A RESULT...WL GO WITH CONDITIONS BECOMING MOSTLY CLOUDY
AFTER MIDNIGHT. THE CLOUDS ALONG WITH THE WINDS WL KEEP TEMPS VERY
WARM TNT.

MARINE...DECIDED TO CANCEL THE SCA FOR THE BAYS BASED UPON THE
LATEST TRENDS. ALSO...THE LOW LVL LAPSE RATES ARE EXPECTED TO
REMAIN LOW TNT AND SO WINDS WL LKLY HAVE A HARD TIME SUSTAINING
SCA CRITERIA ALL NIGHT OVER THE BAYS. ON THE OTHER HAND...EXPECT THE
SCA CONDITIONS TO PERSIST ALL NIGHT OVER THE REMAINDER OF THE
WATERS. SEAS WL FLIRT WITH 7 FT ALL NIGHT OVER THE OPEN WATERS.

FIRE WEATHER...CANCELLED THE LAST HOUR OF THE RFW FOR THE BRUSH
COUNTRY FOR TNT. OTHERWISE...EXPECT ANOTHER RED FLAG DAY FOR
SUNDAY ACROSS THE FAR WESTERN TWO COUNTIES GIVEN THE STRONG WIND GUSTS
AND CRITICALLY LOW AFTN HUMIDITIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    78  92  79  93  76  /   0   0   0  10  10
VICTORIA          76  92  76  94  75  /   0   0   0  10  10
LAREDO            80 108  82 105  81  /   0   0   0  10  10
ALICE             76  96  76  97  76  /   0   0   0  10  10
ROCKPORT          80  89  81  88  79  /   0   0   0  10  10
COTULLA           76 102  77 100  76  /   0   0   0  10  10
KINGSVILLE        77  94  77  93  75  /   0   0   0  10  10
NAVY CORPUS       79  88  80  88  78  /   0   0   0  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 2 PM TO 8 PM CDT SUNDAY FOR THE FOLLOWING
     ZONES: LA SALLE...WEBB.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT MONDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
     20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
     FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 8 AM SUNDAY TO 7 AM CDT MONDAY FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     O'CONNOR.

&&

MB
Hazardous weather outlook, May 28, 3:52 PM CDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
352 PM CDT SAT MAY 28 2011

GMZ230-235-250-255-270-275-TXZ229>234-239>247-291100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
352 PM CDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HEAT ADVISORY REMAIN IN EFFECT FOR WEBB COUNTY UNTIL 8 PM THIS
EVENING...WHERE HEAT INDEX READING OF 110 TO 115 DEGREES WILL
CONTINUE.

A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF THE COASTAL BEND AND
VICTORIA CROSSROADS THROUGH 7 PM...WHERE SOUTHEAST WINDS ARE
GUSTING TO 35 TO 40 MPH.

SMALL CRAFT ADVISORIES FOR WINDS OF 20 TO 25 KNOTS AND SEAS 6 TO 9
FEET ARE IN EFFECT FOR THE BAYS AND GULF WATERS THROUGH MEMORIAL
DAY.

THERE IS A MODERATE RISK OF DANGEROUS RIP CURRENTS ARE AREA
BEACHES TODAY.

A RED FLAG WARNING IS IN EFFECT FOR THE BRUSH COUNTRY AND RIO
GRANDE PLAINS UNTIL 9 PM. THE COMBINATION OF WINDY CONDITIONS AND
LOW RELATIVE HUMIDITY RANGING BETWEEN 20 AND 30 PERCENT IS
PRODUCING A CRITICAL FIRE DANGER THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A HIGH RISK OF DANGEROUS RIP CURRENTS AT AREA BEACHES ON
SUNDAY.

ELEVATED AFTERNOON HEAT INDICES FROM 105 TO AROUND 110 DEGREES ARE
EXPECTED SUNDAY THROUGH TUESDAY...MAINLY MAIN ACROSS THE WESTERN
BRUSH COUNTRY AND ALONG THE RIO GRANDE.

SMALL CRAFT ADVISORIES FOR WINDS OF 20 TO 25 KNOTS AND SEAS 6 TO 9
FEET ARE IN EFFECT FOR THE BAYS AND GULF WATERS THROUGH MEMORIAL
DAY.

CRITICAL FIRE DANGER CONDITIONS ARE EXPECTED ON SUNDAY ACROSS THE
RIO GRANDE PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JR

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 9:15 PM CDTSmall Craft AdvisoryCRP56 hr
May 29, 6:11 AM CDTRip Current StatementCRPAransas, Calhoun, Kleberg, Nueces40 hr
May 29, 3:15 PM CDTRed Flag WarningCRPLa Salle, Webb29 hr

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.